Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS El Paso, TX

June 17, 2008Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 17, 2008, 6:28 PM MDT for Hudspeth County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2008, 6:28 PM MDT (00:28 UTC)
Expired
Jun 17, 2008, 7:15 PM MDT
In force
47 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 144 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5106 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 180028
SVREPZ
TXC229-180115-
/O.NEW.KEPZ.SV.W.0009.080618T0028Z-080618T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
628 PM MDT TUE JUN 17 2008

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 715 PM MDT

* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12     
  MILES SOUTHWEST OF DELL CITY. THIS STORM WAS MOVING SOUTHEAST AT   
  AROUND 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

LAT...LON 3165 10497 3154 10531 3184 10545 3189 10523
TIME...MOT...LOC 0027Z 180DEG 0KT 3185 10539

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:03 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 17, 3:03 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
303 PM MDT TUE JUN 17 2008

.SYNOPSIS...
HOT AND DRY CONDITIONS WILL PERSIST OVER SOUTHERN NEW MEXICO AND
FAR WEST TEXAS THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS OVER
THE REGION. ISOLATED AND MAINLY DRY MOUNTAIN THUNDERSTORMS WILL
OCCUR THROUGH THE FRIDAY. ISOLATED AND MAINLY DRY THUNDERSTORMS
MAY BE POSSIBLE OVER THE LOWLANDS DURING THE WEEKEND. DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO NEXT
WEEK.

&&

.DISCUSSION...
LITTLE CHANGE TO THE CURRENT HOT AND DRY FORECAST IS EXPECTED AS A
DOME OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE DESERT SOUTHWEST
THROUGH NEXT WEEK. FORECAST MODELS PREDICT THAT THE CENTER OF THE
HIGH WILL MOVE VERY LITTLE DURING THAT TIME WITH MAINLY CHANGES IN
STRENGTH AND INTENSITY ALONG THE PERIPHERY OF THE HIGH AS WEAK
SHORT WAVES PASS BY TO THE NORTH. THE MAIN AFFECT OF THIS HIGH
WILL CONTINUE TO BE WELL ABOVE NORMAL TEMPERATURES. DESERT
LOWLANDS WILL CONTINUE TO SEE DAY TIME HIGHS IN THE 105 DEGREE
RANGE INTO THE WEEKEND.

A MODEST AMOUNT OF MID LEVEL MOISTURE TRAPPED UNDER THE HIGH WILL
RESULT IN AFTERNOON BUILD UPS OF CLOUDS...ESPECIALLY OVER THE
HIGHER MOUNTAINS WHERE OROGRAPHIC LIFT WILL AID IN CONVECTIVE
DEVELOPMENT. A FEW ISOLATED AFTERNOON MOUNTAIN BASED THUNDERSTORMS
MAY OCCUR...ESPECIALLY OVER THE SOUTHERN SACRAMENTO MOUNTAINS
WHERE MOISTURE MAY BE A BIT MORE PLENTIFUL. LITTLE MEASURABLE RAIN
IS EXPECTED OUT OF THESE STORMS.

A SMALL INFLUX OF MOISTURE MAY OCCUR OVER THE WEEKEND AS PART OF A
WEAK FRONT TRYING PUSH IN FROM THE EAST MAY RESULT IN ISOLATED
THUNDERSTORMS FOR THE DESERT LOWLANDS FOR SATURDAY AND SUNDAY
AFTERNOON. AGAIN...LITTLE MEASURABLE PRECIP IS EXPECTED WITH THE
GENERALLY DRY LOWER LEVELS OF THE ATMOSPHERE. HIGH PRESSURE WILL
REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK WITH ABOVE NORMAL
TEMPERATURES AND MAINLY DRY CONDITIONS EXPECTED TO CONTINUE.

&&

.AVIATION...VALID 18/00Z-19/00Z...
WITH STRONG HIGH PRESSURE CONTINUING ALOFT VFR CONDITIONS WILL
REMAIN OVER THE AREA TONIGHT AND WEDNESDAY. WINDS WILL REMAIN
GENERALLY LIGHT THRU THE PD. ISOLD -TSRA WITH BASES 13-14KFT AGL
PSBLE THRU 05Z ACROSS HIGHER MOUNTAIN PEAKS TONIGHT AND AGAIN AFTER
18Z ON WEDNESDAY.

&&

.FIRE WEATHER...
HIGH PRESSURE REMAINS PARKED OVERHEAD. THE RESULTS WILL BE A
CONTINUATION OF UNSEASONABLY HOT CONDITIONS AND WINDS OF A LIGHTER
NATURE DUE TO LOOSE PRESSURE GRADIENTS. SOME MOISTURE HAS PENETRATED
THE MID LEVELS ACROSS THE REGION...BUT IT IS LIMITED. WARM
TEMPERATURES ALOFT WILL PROVIDE STABILITY AT AND ABOVE MID LEVELS
RESULTING IN THUNDERSTORM SUPPRESSION FOR MOST AREAS. HOWEVER
INTENSE SURFACE HEATING AND OROGRAPHIC LIFT WILL CREATE LOW LEVEL
INSTABILITY...MAINLY OVER THE AREA MOUNTAINS. THUS ISOLATED STORMS
ARE EXPECTED OVER THE SACS TUE AND WED.  A SLIGHT CHANCE REMAINS FOR
DRY LIGHTNING OVER THE GILA THOSE DAYS. A SHORT DRYING LOOKS TO
RETURN FOR THU AND FRI. FOR THE WEEKEND MODELS SHOW SOME INCREASE OF
MOISTURE FROM THE EAST. SOME INCREASE IN STORM ACTIVITY ACROSS THE
ARE IS POSSIBLE SAT EAST OF THE RIO GRANDE...AND ALL AREAS SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77 105  77 106  75 /   0  10  10   0   0
SIERRA BLANCA TX        74 104  74 105  72 /   0  10  10   0   0
LAS CRUCES              73 105  75 106  73 /   0  10  10   0   0
ALAMOGORDO              73 105  73 106  71 /   0  10  10   0   0
CLOUDCROFT              52  82  53  83  51 /  10  10  10   0   0
TRUTH OR CONSEQUENCES   70 102  70 103  68 /   0   0   0   0   0
SILVER CITY             61  95  61  96  59 /  10   0   0   0   0
DEMING                  69 104  69 105  67 /   0   0   0   0   0
LORDSBURG               69 105  69 106  67 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/14
Hazardous weather outlook, Jun 17, 11:39 AM MDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1139 AM MDT TUE JUN 17 2008

NMZ022>025-030>032-TXZ055-056-181745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1139 AM MDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL
REMAIN 8 TO 10 DEGREES ABOVE NORMAL WITH DAY TIME HIGHS REACHING
105 IN THE DESERT LOWLANDS IN THE AFTERNOON. ISOLATED WEAK
THUNDERSTORMS MAY FORM OVER THE HIGHER TERRAIN WITH LITTLE TO NO
RAIN PRODUCED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ABOVE NORMAL
TEMPERATURES WILL CONTINUE THROUGH THE PERIOD...STRENUOUS OUTDOOR
ACTIVITY SHOULD BE AVOIDED DURING THE HEAT OF THE DAY. ISOLATED
SHORT LIVED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN
DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 17, 5:25 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
525 PM MDT TUE JUN 17 2008

TXZ056-180030-
HUDSPETH TX-
525 PM MDT TUE JUN 17 2008

...AREA OF MODERATE THUNDERSTORM MOVING INTO NORTHERN HUDSPETH
COUNTY...

AN AREA OF THUNDERSTORMS ARE MOVING INTO NORTHERN HUDSPETH COUNTY OF
WEST TEXAS AT THIS TIME. NATIONAL WEATHER SERVICE RADAR IS
INDICATING A FEW OF THESE STORMS BECOMING FAIRLY STRONG AS THEY
APPROACH CORNUDAS AND DELL CITY. SMALL HAIL IS POSSIBLE WITH THESE
STORMS ALONG WITH GUSTY WINDS UP TO 45 MPH. THE STORMS ARE MOVING
SOUTHEAST AT AROUND 15 MPH. THE ACTIVITY IS EXPECTED TO BE DONE OR
OUT OF THE AREA BY AROUND 7 PM THIS EVENING.

DH

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.